# SDR CA040119002

- Difficulty date: January 16, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 10,320 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 2121 · Air Distribution Fan
- Part: Blower
- Part number: 11438002811
- Condition: Burned
- Location: Aft Vent
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CLIMB, CREW NOTED AN ELECTRICAL ODOR AND TRACE OF SMOKE IN CABIN.  AIRCRAFT RETURNED TO AIRPORT WITHOUT FURTHER INCIDENT.  MAINT FOUND THE AFT VENT BLOWER HAD OVERHEATED DUE TO ONE OF THE BEARING RESISTING ROTATION. THE NORMAL TEMPERATURE FUSE THAT IS SUPPOSED TO BLOW, DISCONTINUING POWER TO THE UNIT DID NOT APPEAR TO OPEN PRIOR TO BOTH SPEED RESISTORS BECOMING BADLY HEATED AND DISTORTED. THE RESISTORS AND TEMP FUSE ARE CONTAINED INSIDE A METAL CONTAINER MOUNTED ON THE SIDE OF THE BLOWER.
